Alert archive / Kansas / River Flood Warnings in 2011

River Flood Warning 9, NWS Hastings, NE

May 20, 2011Osborne County, Smith County, Kansas

NWS Hastings, NE issued this river flood warning at May 20, 2011, 2:55 AM CDT for Osborne County, Smith County, Kansas. It took effect at May 20, 2011, 6:14 AM CDT. It was in force for 39 hr.

The area

The counties it named.

The facts

Issued
May 20, 2011, 2:55 AM CDT (07:55 UTC)
In effect from
May 20, 2011, 6:14 AM CDT
Expired
May 21, 2011, 9:21 PM CDT
In force
39 hr
Issued by
NWS Hastings, NE
Flood severity
Moderate

Counties Osborne County, KS, Smith County, KS

The radar

The Grand Island radar (KUEX), 88 km from the middle of the area, began a volume at 07:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point N F Solomon River at Portis (PTIK1). The gauge peaked at 20.32 ft at May 20, 2011, 10:00 PM CDT.

actionminormoderate510152005/2005/2105/2205/23
Action stage
13 ft
Minor stage
15 ft
Moderate stage
20 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06872500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

121 
WGUS43 KGID 200755
FLWGID
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
255 AM CDT FRI MAY 20 2011

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN KANSAS... 

  NORTH FORK SOLOMON NEAR PORTIS AFFECTING OSBORNE AND SMITH COUNTIES

KSC141-183-201955-
/O.NEW.KGID.FL.W.0009.110520T1114Z-110522T1537Z/
/PTIK1.2.ER.110520T1114Z.110521T0000Z.110521T2137Z.NO/
255 AM CDT FRI MAY 20 2011

THE NATIONAL WEATHER SERVICE IN HASTINGS...NE HAS ISSUED A 

* FLOOD WARNING FOR 
  THE NORTH FORK SOLOMON NEAR PORTIS.
* FROM THIS MORNING TO SUNDAY MORNING.....
* AT 2:30 AM FRIDAY THE STAGE WAS 8.6 FEET. 
* FLOOD STAGE IS 15.0 FEET. 
* MODERATE FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY SUNRISE THIS MORNING AND CONTINUE 
  TO RISE TO NEAR 21.5 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW 
  FLOOD STAGE ON SATURDAY AFTERNOON.
* AT 20.0 FEET...WATER FLOODS AGRICULTURAL LOWLANDS.

$$
6 follow-up statements
142 
WGUS83 KGID 201420
FLSGID
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
920 AM CDT FRI MAY 20 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN KANSAS...
 
  NORTH FORK SOLOMON NEAR PORTIS AFFECTING OSBORNE AND SMITH COUNTIES 

KSC141-183-210220-
/O.EXT.KGID.FL.W.0009.000000T0000Z-110522T1518Z/
/PTIK1.2.ER.110520T1117Z.110521T0000Z.110521T2118Z.NO/
920 AM CDT FRI MAY 20 2011

THE FLOOD WARNING CONTINUES FOR
  THE NORTH FORK SOLOMON NEAR PORTIS.
* AT  8:30 AM FRIDAY THE STAGE WAS 17.5 FEET. 
* FLOOD STAGE IS 15.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 21.5 FEET BY THIS
  EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW AFTERNOON.
* AT 20.0 FEET...WATER FLOODS AGRICULTURAL LOWLANDS.

$$
092 
WGUS83 KGID 201839
FLSGID
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
139 PM CDT FRI MAY 20 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
NEBRASKA...
 
  REPUBLICAN RIVER AT GUIDE ROCK  AFFECTING WEBSTER COUNTY

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
NEBRASKA...
 
  REPUBLICAN RIVER NEAR HARDY AFFECTING NUCKOLLS COUNTY 

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN KANSAS..
  NORTH FORK SOLOMON NEAR PORTIS AFFECTING OSBORNE AND SMITH 
  COUNTIES 

NEC181-201909-
/O.CAN.KGID.FL.W.0008.000000T0000Z-110521T0648Z/
/GURN1.1.ER.110520T1036Z.110520T1300Z.110520T1545Z.NO/
139 PM CDT FRI MAY 20 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE REPUBLICAN RIVER AT GUIDE ROCK .
* AT 12:45 PM FRIDAY THE STAGE WAS 10.3 FEET. 
* FLOOD STAGE IS 11.0 FEET. 
* FELL BELOW FLOOD STAGE AT 10:45 AM FRIDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 8.4 FEET BY TOMORROW 
  MORNING.
* AT 11.0 FEET...MINOR AGRICULTURAL LOWLAND FLOODING OCCURS.

$$

NEC129-210639-
/O.EXT.KGID.FL.W.0010.110520T2256Z-110521T1836Z/
/HDYN1.3.ER.110520T2256Z.110521T0000Z.110521T1236Z.NO/
139 PM CDT FRI MAY 20 2011

THE FLOOD WARNING CONTINUES FOR
  THE REPUBLICAN RIVER NEAR HARDY.
* AT 12:30 PM FRIDAY THE STAGE WAS 4.4 FEET. 
* FLOOD STAGE IS 11.0 FEET. 
* MAJOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 12.3 FEET BY THIS EVENING. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY TOMORROW MORNING.
* AT 12.5 FEET...WATER WILL FLOW OVER THE ROAD FROM THE RIGHT BANK...
AND REACH A MAXIMUM WIDTH OF 0.9 MILE.

$$

KSC141-183-210639-
/O.CON.KGID.FL.W.0009.000000T0000Z-110522T1518Z/
/PTIK1.2.ER.110520T1117Z.110521T0000Z.110521T2118Z.NO/
139 PM CDT FRI MAY 20 2011

THE FLOOD WARNING CONTINUES FOR
  THE NORTH FORK SOLOMON NEAR PORTIS.
* AT 12:30 PM FRIDAY THE STAGE WAS 19.0 FEET. 
* FLOOD STAGE IS 15.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 21.5 FEET BY THIS
  EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW AFTERNOON.
* AT 20.0 FEET...WATER FLOODS AGRICULTURAL LOWLANDS.

$$
541 
WGUS83 KGID 210253
FLSGID
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
953 PM CDT FRI MAY 20 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN KANSAS...
 
  NORTH FORK SOLOMON NEAR PORTIS AFFECTING OSBORNE AND SMITH COUNTIES 

KSC141-183-211453-
/O.EXT.KGID.FL.W.0009.000000T0000Z-110522T1253Z/
/PTIK1.2.ER.110520T1117Z.110521T0230Z.110521T1853Z.NO/
953 PM CDT FRI MAY 20 2011

THE FLOOD WARNING CONTINUES FOR
  THE NORTH FORK SOLOMON NEAR PORTIS.
* AT  9:30 PM FRIDAY THE STAGE WAS 20.3 FEET. 
* FLOOD STAGE IS 15.0 FEET. 
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  TOMORROW EARLY AFTERNOON.
* AT 20.0 FEET...WATER FLOODS AGRICULTURAL LOWLANDS.

$$
WESELY
449 
WGUS83 KGID 211141
FLSGID
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
641 AM CDT SAT MAY 21 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN KANSAS..
  NORTH FORK SOLOMON NEAR PORTIS AFFECTING OSBORNE AND SMITH 
  COUNTIES 

KSC141-183-212341-
/O.CON.KGID.FL.W.0009.000000T0000Z-110522T1253Z/
/PTIK1.2.ER.110520T1117Z.110521T0430Z.110521T1853Z.NO/
641 AM CDT SAT MAY 21 2011

THE FLOOD WARNING CONTINUES FOR
  THE NORTH FORK SOLOMON NEAR PORTIS.
* AT 5:30 AM SATURDAY THE STAGE WAS 19.9 FEET AND SLOWLY FALLING
* FLOOD STAGE IS 15.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  MID AFTERNOON.
* AT 20.0 FEET...WATER FLOODS AGRICULTURAL LOWLANDS.

$$
097 
WGUS83 KGID 211538
FLSGID
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1038 AM CDT SAT MAY 21 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN KANSAS...
 
  NORTH FORK SOLOMON NEAR PORTIS AFFECTING OSBORNE AND SMITH COUNTIES 

KSC141-183-220338-
/O.EXT.KGID.FL.W.0009.000000T0000Z-110522T1306Z/
/PTIK1.2.ER.110520T1117Z.110521T0430Z.110521T1906Z.NO/
1038 AM CDT SAT MAY 21 2011

THE FLOOD WARNING CONTINUES FOR
  THE NORTH FORK SOLOMON NEAR PORTIS.
* AT 9:30 AM SATURDAY THE STAGE WAS 18.3 FEET. 
* FLOOD STAGE IS 15.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  LATE THIS AFTERNOON.
* AT 20.0 FEET...WATER FLOODS AGRICULTURAL LOWLANDS.

$$
724 
WGUS83 KGID 220221
FLSGID
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
921 PM CDT SAT MAY 21 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
KANSAS...
 
  NORTH FORK SOLOMON NEAR PORTIS AFFECTING OSBORNE AND SMITH 
  COUNTIES

KSC141-183-220251-
/O.CAN.KGID.FL.W.0009.000000T0000Z-110522T1306Z/
/PTIK1.2.ER.110520T1117Z.110521T0430Z.110521T1803Z.NO/
921 PM CDT SAT MAY 21 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE NORTH FORK SOLOMON NEAR PORTIS.
* AT  8:30 PM SATURDAY THE STAGE WAS 10.7 FEET. 
* FLOOD STAGE IS 15.0 FEET. 
* FELL BELOW FLOOD STAGE AT  1:03 PM SATURDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 6.8 FEET BY MONDAY 
  MORNING.


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this river flood warning went out at May 20, 2:45 AM CDT, 10 minutes earlier.

Area forecast discussion, May 20, 2:45 AM CDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
245 AM CDT FRI MAY 20 2011

.DISCUSSION...A POTENT UPPER LOW PRESSURE SYSTEM WAS LOCATED IN
THE CENTRAL ROCKIES EARLY THIS MORNING. AT THE SURFACE...LOW
PRESSURE WAS ORIENTED IN NORTHWEST KANSAS WITH THE WARM FRONTAL BOUNDARY
STRETCHING EAST ACROSS NORTHERN KANSAS. SHOWERS AND THUNDERSTORMS
DEVELOPED DURING THE EVENING AHEAD OF THE NORTHWARD LIFTING WARM
FRONT AND THE CONVECTION EXPANDED INTO THE OVERNIGHT HOURS AS THE
LLVL STRENGTHENED TO 40 TO 45KTS. ALTHOUGH WE HAVE HAD SOME
REPORTS OF HAIL AND ISSUED A FEW TORNADO WARNINGS...THE MAIN EVENT
FOR US HAS BEEN HYDRO RELATED WITH A SECOND DOSE OF HEAVY RAINFALL
AMOUNTS IN EXCESS OF TWO INCHES. THIS HAS CAUSED AREAS OF LOWLAND
FLOODING AND RIVERS ARE ON THE RISE IN OUR SOUTHEAST CWA.

ELEVATED CONVECTION LOOKS TO LINGER FOR SEVERAL HOURS YET THIS
MORNING DUE TO THE STRONG LLVL JET OVER THE BAROCLINIC ZONE.  AFTER
THIS ROUND OF CONVECTION DEPARTS...FOCUS THEN TURNS TO HOW THINGS
WILL REDEVELOP THIS AFTERNOON AND EVENING.   THE UPPER LOW PRESSURE
SYSTEM WILL LIFT INTO THE NORTHERN ROCKIES DURING THE DAY TODAY WITH
SFC LOWS PROGGED TO BE ORIENTED FM SW SOUTH DAKOTA INTO THE TEXAS
PANHANDLE WITH THE SFC TROUGH AXIS EXTENDING FM THE SFC LOW
CENTERS ACROSS OUR WESTERN TIER OF COUNTIES BY 00Z SATURDAY.
AHEAD OF THIS BOUNDARY...SFC DPS ARE EXPECTED TO BE IN THE UPPER
50S TO LOWER 60S ...MUCAPES MAINLY IN THE 500 TO 1000 J/KG RANGE
AND EFFECTIVE SHEAR OF 30 TO 40KTS. AS ENERGY LIFTS OUT OF THE
TROUGH ACROSS THE PLAINS AND THE WESTERN SFC TROUGH EDGES
EASTWARD...CONVECTION LOOKS FAIR GAME AGAIN DURING THE AFTN AND
EVENING ALTHOUGH MODELS ARE NOT IN COMPLETE AGREEMENT ON HOW
WIDESPREAD THIS WILL BE. STRONG TO SEVERE STORMS LOOK PROBABLE AGAIN
WITH THE PRIMARY HAZARDS BEING LARGE HAIL/DAMAGING WINDS.
PRECIPITABLE WATER VALUES ARE PROGGED BETWEEN AN INCH AND AN INCH
AND A HALF FOR OUR CWA FOR LOCATIONS EAST OF A LINE FROM ORD TO
OSBORNE...AND LOCALLY HEAVY RAINFALL IN EXCESS OF AN INCH IS
POSSIBLE. ADDITIONAL HEAVY RAINFALL ON THE ALREADY SATURATED
GROUND WILL ONLY AGGRAVATE OUR CURRENT LOWLAND FLOODING SITUATION.
DUE TO UNCERTAINTY ON HOW WIDESPREAD CONVECTION WILL BE TONIGHT
WILL HOLD OFF ON FLOOD WATCH HEADLINES ATTM.  THIS NEXT ROUND OF
CONVECTION LOOKS TO END EARLIER IN THE EVENING...BY 06Z AS THE
SYSTEM/WAVE LIFTS NORTH AND BOUNDARY PUSHES EAST.

ON SATURDAY THE MAIN UPPER LOW IS SITUATED ACROSS THE NORTHERN
PLAINS ALTHOUGH FROM THE BASE OF THE TROUGH...ANOTHER WAVE LIFTS
NORTHEAST MAINLY ACROSS OUR SOUTHEAST CWA. THE SURFACE PATTERN
LOOKS UNORGANIZED AND SHEAR PARAMETERS ARE WEAK...HOWEVER SREF
PROGS MUCAPE IN OUR SOUTHEAST CWA IN EXCESS OF 1000 J/KG AND JUST
CANNOT RULE OUT ANOTHER ROUND OF CONVECTION...AND POTENTIAL FOR A
STRONG OR SEVERE STORM OR TWO IN OUR SOUTHEAST CWA.

AFTER SEVERAL DAYS OF COOL CONDITIONS AND STORMY WEATHER...SUNDAY IS
LOOKING DRY AND WARM WITH THE UPPER LOW WELL TO THE NORTH ACROSS THE
DAKOTAS.  H85 TEMPS ARE PROGGED IN THE 18 TO 20C RANGE AND WILL AIM
FOR HIGHS IN THE UPPER 70S TO LOWER 80S OVERALL.

&&

.AVIATION...06Z KGRI TAF. A VERY CHALLENGING 24 HOURS
CONTINUES...WITH AT LEAST 2 FAIRLY DISTINCT CHANCES FOR SHOWERS
AND THUNDERSTORMS AS A LARGE UPPER LEVEL LOW PRESSURE SYSTEM
REMAINS ANCHORED TO THE WEST ACROSS THE COLORADO/WYOMING AREA. IN
GENERAL...FOLLOWED GFS LAMP/LAV GUIDANCE FAIRLY CLOSELY FOR THIS
TAF...KEEPING IFR CIG AND MVFR VSBY PREVAILING THROUGH THE FIRST
6-12 HOURS OR SO...ALONG WITH AREAS OF DRIZZLE. THUNDERSTORMS WILL
BE IN THE AREA AS WELL DURING THE FIRST SEVERAL HOURS OF THE
PERIOD...ALTHOUGH EXPECT A LULL IN THE ACTION FOR A GOOD CHUNK OF
THE DAYTIME HOURS FRIDAY. BY LATE FRIDAY AFTERNOON INTO FRIDAY
EVENING...ANOTHER PIECE OF UPPER LEVEL ENERGY MOVING IN FROM THE
WEST COULD KICK OFF ANOTHER ROUND OF THUNDERSTORMS IN THE
AREA...AND WILL CONTINUE TO CARRY A PROB30 GROUP FOR THIS.
NEEDLESS TO SAY...CONFIDENCE IN THE TIMING SPECIFICS OF
THUNDERSTORMS IS QUITE SHAKY BEYOND THE FIRST FEW HOURS.
CONFIDENCE IS ALSO LOW REGARDING CIG...BUT WILL FOLLOW LEAD OF
MODEL GUIDANCE SUGGESTING A SLIGHT IMPROVEMENT TO AT LEAST UPPER
MVFR LEVELS FOR PART OF THE DAY. IN SHORT...NOT EXPECTING A RETURN
TO TRUE VFR FLIGHT CONDITIONS EXCEPT POSSIBLY SOMETIME LATE IN THE
PERIOD ONCE THUNDERSTORMS MOVE OUT. AS FOR WINDS...OBVIOUSLY
THUNDERSTORMS COULD LEAD TO CONSIDERABLE VARIABILITY...BUT IN
GENERAL ANTICIPATING A PREVAILING EAST-SOUTHEAST DIRECTION...AT
SUSTAINED SPEEDS AROUND 15KT BUT WITH HIGHER GUST POTENTIAL.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.

&&
Hazardous weather outlook, May 19, 10:19 PM CDT, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
1019 PM CDT THU MAY 19 2011

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
201200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
1019 PM CDT THU MAY 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS REMAIN POSSIBLE OVERNIGHT. THE GREATEST
THREAT FOR SEVERE STORMS WILL FOCUS ACROSS NORTH CENTRAL
KANSAS...AND ALSO IN SOUTH CENTRAL NEBRASKA MAINLY SOUTH OF
INTERSTATE 80. THE PRIMARY SEVERE WEATHER THREATS WILL BE HAIL TO
THE SIZE OF GOLF BALLS...AND WIND GUSTS TO AROUND 60 MPH. ISOLATED
TORNADOES ARE ALSO POSSIBLE...ESPECIALLY ACROSS NORTH CENTRAL
KANSAS. LOCALLY HEAVY RAINFALL IN EXCESS OF AN INCH MAY OCCUR.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ON FRIDAY...ADDITIONAL STRONG TO SEVERE THUNDERSTORMS ARE
POSSIBLE...PRIMARILY DURING THE AFTERNOON AND EVENING HOURS ALONG
AND EAST OF HIGHWAY 281. HAIL TO THE SIZE OF QUARTERS AND
THUNDERSTORM WIND GUSTS TO 60 MPH WILL BE THE PRIMARY SEVERE
WEATHER THREATS. ADDITIONAL STRONG THUNDERSTORMS ARE POSSIBLE
SATURDAY AFTERNOON...ALTHOUGH THIS THREAT IS MORE UNCERTAIN.

WHILE WIDESPREAD FLOODING IS NOT ANTICIPATED THROUGH
SATURDAY...MULTIPLE ROUNDS OF THUNDERSTORMS COULD PRODUCE LOCALLY
HEAVY RAINFALL AND LOCALIZED FLOODING ISSUES.

THUNDERSTORMS ARE AGAIN IN THE FORECAST ACROSS THE OUTLOOK AREA
FROM MONDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT...MAINLY ACROSS
NORTH CENTRAL KANSAS AND POSSIBLY IN SOUTH CENTRAL NEBRASKA SOUTH
OF INTERSTATE 80.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

In the hours before

Local storm report, May 20, 12:36 AM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HASTINGS NE
1236 AM CDT FRI MAY 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0627 PM     HAIL             SMITH CENTER            39.78N 98.78W
05/19/2011  M0.50 INCH       SMITH              KS   CO-OP OBSERVER

0712 PM     HAIL             2 SE BRUNING            40.32N 97.54W
05/19/2011  E1.00 INCH       THAYER             NE   TRAINED SPOTTER

            CORRECTED REPORT TIME

0831 PM     TSTM WND DMG     NATOMA                  39.19N 99.02W
05/19/2011                   OSBORNE            KS   EMERGENCY MNGR

            POSSIBLE BRIEF TORNADO. DAMAGE TO A LEAN-TO OUTBUILDING
            AND POWER POLE, ALONG WITH SOME TREE DAMAGE ON THE SOUTH
            SIDE OF NATOMA. TIME ESTIMATED FROM RADAR.

1037 PM     HEAVY RAIN       SMITH CENTER            39.78N 98.78W
05/19/2011  M2.00 INCH       SMITH              KS   TRAINED SPOTTER

            TOTAL RAINFALL SINCE 6 PM

1115 PM     TSTM WND GST     AURORA AIRPORT          40.89N 97.99W
05/19/2011  M46.00 MPH       HAMILTON           NE   AWOS

1126 PM     HAIL             CLAY CENTER             40.52N 98.05W
05/19/2011  E0.50 INCH       CLAY               NE   EMERGENCY MNGR

            DIME SIZE HAIL REPORTED IN CLAY CENTER.

1205 AM     HEAVY RAIN       LAWRENCE                40.29N 98.26W
05/20/2011  E0.00 INCH       NUCKOLLS           NE   FIRE DEPT/RESCUE

            HEAVY RAIN, WATER ON COUNTY ROADS.

1206 AM     FLOOD            6 ESE CLAY CENTER       40.49N 97.95W
05/20/2011                   CLAY               NE   CO-OP OBSERVER

            1.92 INCHES OF RAIN FELL IN 1.5 HOURS CAUSING WATER TO
            COVER SOME COUNTY ROADS IN THE AREA.

1215 AM     HEAVY RAIN       4 N CLAY CENTER         40.58N 98.05W
05/20/2011  E0.00 INCH       CLAY               NE   EMERGENCY MNGR

            STANDING WATER ON ROAD AT THE INTERSECTION OF HIWAY 6 AND
            HIWAY 14.

1220 AM     HEAVY RAIN       1 W CLAY CENTER         40.52N 98.07W
05/20/2011  M1.90 INCH       CLAY               NE   PUBLIC

            STORM RAIN FALL TOTAL SO FAR.

1220 AM     HEAVY RAIN       CLAY CENTER             40.52N 98.05W
05/20/2011  M2.10 INCH       CLAY               NE   PUBLIC

            STORM RAIN FALL TOTAL SO FAR.

&&

REED
Local storm report, May 20, 12:41 AM CDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1241 AM CDT FRI MAY 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1237 AM     HEAVY RAIN       LAWRENCE                40.29N 98.26W
05/20/2011  M2.35 INCH       NUCKOLLS           NE   TRAINED SPOTTER

            STORM RAIN FALL TOTAL SO FAR.

&&

REED
Special weather statement, May 20, 12:42 AM CDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1242 AM CDT FRI MAY 20 2011

KSZ019-200615-
MITCHELL KS-
1242 AM CDT FRI MAY 20 2011

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MITCHELL COUNTY UNTIL 115
AM CDT...

AT 1239 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM VICTOR TO BARNARD TO
9 MILES SOUTHEAST OF LINCOLN...AND MOVING NORTHEAST AT 40 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  MAINLY AREAS SOUTH OF BELOIT...
  ASHERVILLE...
  SIMPSON...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 3925 9842 3955 9800 3952 9792 3922 9792
      3922 9793 3921 9839
TIME...MOT...LOC 0541Z 236DEG 35KT 3928 9832 3915 9809
          3895 9802

PFANNKUCH
Local storm report, May 20, 12:53 AM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1253 AM CDT FRI MAY 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 AM     HEAVY RAIN       3 E DEWEESE             40.35N 98.08W
05/20/2011  M2.90 INCH       CLAY               NE   PUBLIC

            STORM RAINFALL TOTAL SO FAR. LOWLAND FLOODING ON ROAD
            301.

&&

REED
Local storm report, May 20, 1:18 AM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
118 AM CDT FRI MAY 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 AM     HEAVY RAIN       1 N BURR OAK            39.88N 98.30W
05/20/2011  M2.14 INCH       JEWELL             KS   CO-OP OBSERVER

            2.14 INCHES OF RAIN SINCE 7AM. 1.92 INCHES OF RAIN FROM
            11PM TO 1230AM.

&&

REED
Local storm report, May 20, 2:30 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HASTINGS NE
230 AM CDT FRI MAY 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     HAIL             9 ESE NATOMA            39.14N 98.87W
05/19/2011  E0.88 INCH       OSBORNE            KS   PUBLIC

0430 PM     HAIL             14 E NATOMA             39.19N 98.76W
05/19/2011  E1.00 INCH       OSBORNE            KS   PUBLIC

            DELAYED REPORT FROM EARLIER. TIME APPROXIMATED FROM
            RADAR.

0627 PM     HAIL             SMITH CENTER            39.78N 98.78W
05/19/2011  M0.50 INCH       SMITH              KS   CO-OP OBSERVER

0712 PM     HAIL             2 SE BRUNING            40.32N 97.54W
05/19/2011  E1.00 INCH       THAYER             NE   TRAINED SPOTTER

            CORRECTED REPORT TIME

0831 PM     TSTM WND DMG     NATOMA                  39.19N 99.02W
05/19/2011                   OSBORNE            KS   EMERGENCY MNGR

            POSSIBLE BRIEF TORNADO. DAMAGE TO A LEAN-TO OUTBUILDING
            AND POWER POLE, ALONG WITH SOME TREE DAMAGE ON THE SOUTH
            SIDE OF NATOMA. TIME ESTIMATED FROM RADAR.

1037 PM     HEAVY RAIN       SMITH CENTER            39.78N 98.78W
05/19/2011  M2.00 INCH       SMITH              KS   TRAINED SPOTTER

            TOTAL RAINFALL SINCE 6 PM

1115 PM     TSTM WND GST     AURORA AIRPORT          40.89N 97.99W
05/19/2011  M46.00 MPH       HAMILTON           NE   AWOS

1126 PM     HAIL             CLAY CENTER             40.52N 98.05W
05/19/2011  E0.50 INCH       CLAY               NE   EMERGENCY MNGR

            DIME SIZE HAIL REPORTED IN CLAY CENTER.

1205 AM     HEAVY RAIN       LAWRENCE                40.29N 98.26W
05/20/2011  E0.00 INCH       NUCKOLLS           NE   FIRE DEPT/RESCUE

            HEAVY RAIN, WATER ON COUNTY ROADS.

1206 AM     FLOOD            6 ESE CLAY CENTER       40.49N 97.95W
05/20/2011                   CLAY               NE   CO-OP OBSERVER

            1.92 INCHES OF RAIN FELL IN 1.5 HOURS CAUSING WATER TO
            COVER SOME COUNTY ROADS IN THE AREA.

1215 AM     HEAVY RAIN       4 N CLAY CENTER         40.58N 98.05W
05/20/2011  E0.00 INCH       CLAY               NE   EMERGENCY MNGR

            STANDING WATER ON ROAD AT THE INTERSECTION OF HIWAY 6 AND
            HIWAY 14.

1220 AM     HEAVY RAIN       CLAY CENTER             40.52N 98.05W
05/20/2011  M2.10 INCH       CLAY               NE   PUBLIC

            STORM RAIN FALL TOTAL SO FAR.

1220 AM     HEAVY RAIN       1 W CLAY CENTER         40.52N 98.07W
05/20/2011  M1.90 INCH       CLAY               NE   PUBLIC

            STORM RAIN FALL TOTAL SO FAR.

1230 AM     HEAVY RAIN       1 N BURR OAK            39.88N 98.30W
05/20/2011  M2.14 INCH       JEWELL             KS   CO-OP OBSERVER

            2.14 INCHES OF RAIN SINCE 7AM. 1.92 INCHES OF RAIN FROM
            11PM TO 1230AM.

1237 AM     HEAVY RAIN       LAWRENCE                40.29N 98.26W
05/20/2011  M2.35 INCH       NUCKOLLS           NE   TRAINED SPOTTER

            STORM RAIN FALL TOTAL SO FAR.

1245 AM     HEAVY RAIN       3 E DEWEESE             40.35N 98.08W
05/20/2011  M2.90 INCH       CLAY               NE   PUBLIC

            STORM RAINFALL TOTAL SO FAR. LOWLAND FLOODING ON ROAD
            301.

&&

PFANNKUCH

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 8:32 PM CDTSpecial Weather StatementGIDOsborne28 min
May 19, 8:35 PM CDTSpecial Weather StatementGIDSmith25 min
May 19, 8:51 PM CDTSevere Thunderstorm WarningGIDOsborne, Rooks39 min
May 19, 9:05 PM CDTSpecial Weather StatementGIDSmith40 min
May 19, 9:15 PM CDTSevere Thunderstorm WarningGIDJewell45 min
May 19, 9:25 PM CDTSpecial Weather StatementGIDRooks, Smith50 min
May 19, 9:45 PM CDTAreal Flood AdvisoryGIDOsborne, Smith3 hr
May 19, 9:53 PM CDTSevere Thunderstorm WarningGIDSmith52 min
May 19, 10:50 PM CDTSpecial Weather StatementGIDJewell25 min
May 19, 11:50 PM CDTSpecial Weather StatementGIDMitchell25 min
May 20, 12:23 AM CDTAreal Flood WarningGIDJewell, Osborne, Smith12 hr
May 20, 12:42 AM CDTSpecial Weather StatementGIDMitchell33 min
May 20, 12:46 AM CDTAreal Flood WarningGIDMitchell11 hr
May 20, 2:39 PM CDTSpecial Weather StatementGIDOsborne51 min
May 20, 4:06 PM CDTSpecial Weather StatementGIDOsborne39 min
May 20, 4:44 PM CDTAreal Flood WarningGIDJewell, Osborne, Rooks, Smith18 hr

Nearby

River Flood Warnings in Kansas, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.